Alert archive / Kansas / Red Flag Warnings in 2010
Red Flag Warning 18, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Nov 21, 2010, 2:18 AM CST for 8 counties in Kansas. It took effect at Nov 21, 2010, 1:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2010, 2:18 AM CST (08:18 UTC)
- In effect from
- Nov 21, 2010, 1:00 PM CST
- Expired
- Nov 21, 2010, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Morton County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 127 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
212 WWUS83 KDDC 210818 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 218 AM CST SUN NOV 21 2010 ...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON... .UNSEASONABLY WARM TEMPERATURES ALONG WITH INCREASINGLY STRONG WINDS DURING THE AFTERNOON WILL LEAD TO DANGEROUS CONDITIONS FOR OUTDOOR FIRES. RELATIVE HUMIDITIES WILL FALL TO BETWEEN 10 AND 20 PERCENT AND WINDS WILL BE FROM THE SOUTH TO SOUTHWEST AT 15 TO 25 MPH WITH GUSTS 35 MPH. KSZ061-062-074>076-084>086-220000- /O.UPG.KDDC.FW.A.0011.101121T1900Z-101122T0000Z/ /O.NEW.KDDC.FW.W.0018.101121T1900Z-101122T0000Z/ HAMILTON-KEARNY-STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD- 218 AM CST SUN NOV 21 2010 /118 AM MST SUN NOV 21 2010/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CST /NOON MST/ THIS AFTERNOON TO 6 PM CST /5 PM MST/ THIS EVENING FOR FIRE WEATHER ZONES 061...062...074...075...076...084... 085 AND 086... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CST /NOON MST/ THIS AFTERNOON TO 6 PM CST /5 PM MST/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 061 HAMILTON... FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD. * WINDS WILL INCREASE TO 15 TO 25 MPH WITH OCCASIONAL GUSTS OVER 35 MPH THIS AFTERNOON. * RELATIVE HUMIDITY LEVELS WILL FALL TO BETWEEN 10 AND 20 PERCENT IN THE AFTERNOON. * IMPACTS...OUTDOOR BURNING IS STRONGLY DISCOURAGED. CONDITIONS ARE FAVORABLE FOR RAPID SPREAD OF ANY RANGE FIRES. OUTDOOR FIRES COULD EASILY GET OUT OF CONTROL QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 06 FOR MORE INFORMATION, SEE OUR WEBSITE AT HTTP://WEATHER.GOV/DDC
1 follow-up statement
546 WWUS83 KDDC 212350 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 550 PM CST SUN NOV 21 2010 KSZ061-062-074>076-084>086-220100- /O.EXP.KDDC.FW.W.0018.000000T0000Z-101122T0000Z/ HAMILTON-KEARNY-STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD- 550 PM CST SUN NOV 21 2010 /450 PM MST SUN NOV 21 2010/ ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075...076...084...085 AND 086... THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 061 HAMILTON... FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD. THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE 6 PM. $$ HTTP://WEATHER.GOV/DDC
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Nov 20, 3:33 PM CST, 10 hours 45 minutes earlier.
Area forecast discussion, Nov 20, 3:33 PM CST, 10 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 333 PM CST SAT NOV 20 2010 .DISCUSSION... DAYS 1-2... TONIGHT: THE 12Z KDDC RAOB SHOWS THE LARGE INVERSION THAT CAUSED MOST OF SOUTHWESTERN KANSAS TO REMAIN SOCKED IN LOW CLOUDS AND FOG TODAY. THE INVERSION IS VERY LARGE WITH TEMPERATURES WARMING UP TO 15 DEG C JUST BELOW 800 HPA. AS A RESULT, I THINK THAT MOST OF THE CWA WILL REMAIN IN THE SOUP FOR THE REST OF THE AFTERNOON WITH MINIMAL CLEARING AND HEATING, EXCEPT TO THE SOUTHWEST. KEPT PATCHY FOG IN THE WX GRIDS ACROSS THE NORTHEASTERN SECTION OF THE CWA THROUGH THIS EVENING. EXPECT THE AERIAL COVERAGE OF FOG TO EXPAND THROUGH TONIGHT AS THE BOUNDARY LAYER MOISTENS. SUNDAY: FOG WILL CONTINUE SUNDAY MORNING WITH A SATURATED BOUNDARY LAYER. THE END TIMING OF THE FOG LOOKS EARLIER THAN COMPARED TO SATURDAY MORNING AS THE BOUNDARY LAYER WINDS ARE EXPECTED TO QUICKLY VEER TO THE SOUTHWEST AROUND 12Z AND ADVECT MUCH DRIER AIR ACROSS THE CWA. THERE IS MORE UNCERTAINTY WITH HOW DENSE THE FOG WILL BE AS MOS GUIDANCE IS SUGGESTING 1/4 MILE VISIBILITIES WHILE BUFKIT SHOWS MORE OF STRATUS THAN FOG. IN ADDITION, THE DEPTH OF THE SATURATED LAYER IS ALSO EXPECTED TO BE MORE SHALLOW THAN THIS MORNINGS LAYER. DECIDED TO HEDGE WITH "AREAS OF FOG" IN THE WX GRIDS. THERE ARE ALSO FIRE WEATHER CONCERNS FOR SUNDAY. LOWER DEWPOINTS WILL ADVECT ACROSS THE CWA FROM THE SOUTHWEST. ALSO EXPECTING THE LEE TROUGH TO STRENGTHEN THROUGH THE DAY WITH AN INCREASING GRADIENT WIND ACROSS OUR SOUTHWESTERN COUNTIES. WINDS AND RELATIVE HUMIDITIES ARE MARGINAL BUT CLOSE ENOUGH TO CRITERIA TO HAVE ENOUGH CONFIDENCE TO ISSUE A FIRE WEATHER WATCH AFTER COLLABORATING WITH NEIGHBORING WFOS AND NOTICING OUR AREA IS IN THE CRITICAL AREA PER THE SPC DAY 2 FIRE WEATHER OUTLOOK. MONDAY: A STATIONARY FRONT IS EXPECTED TO DRAPE ACROSS CENTRAL KANSAS MONDAY. BUFKIT DATA SHOWS A SATURATED PROFILE BELOW 850 HPA BEHIND THIS FRONT WITH WEAK ISENTROPIC LIFT IN THE 290-300K THETA SURFACES. HAVE ADDED "AREAS OF FOG" AGAIN FOR OUR NORTHERN COUNTIES ALTHOUGH...LIKE SUNDAY ...THERE IS UNCERTAINTY IN HOW DENSE THE FOG WILL BE. THE FRONT DOES NOT MOVE THAT MUCH DURING THE DAY SO THE FOGGY WEATHER COULD STICK AROUND A BIT LONGER THAN COMPARED TO SUNDAY. -SUGDEN DAYS 3-7... THE ECMWF, GFS AND CANADIAN MODELS ARE ALL IN FAIRLY GOOD AGREEMENT THAT NO PRECIP WILL FALL THROUGH DAY 7. TUESDAY WILL START OUT SEASONAL WITH A SOUTHWEST UPPER FLOW, BUT A LARGE SWATH OF COLD CANADIAN AIR SPILLS DOWN INTO OUR CWA STARTING ON WEDNESDAY. WEDNESDAY WILL BE STRUGGLING TO GET MUCH ABOVE 30F IN MY WEST, AND MID 40S IN OUR SOUTHEAST. A REINFORCING TONGUE OF COLD AIR DIVES FURTHER SOUTH WEDNESDAY NIGHT, AND IT LOOKS AS IF THANKSGIVING DAY WILL START OUR NEAR 10F IN OUR WEST AND AS LOW AS 18F IN OUR SOUTHEAST - THE COLDEST NIGHT OF THIS SEASON. NOT SURE HOW FAST IT WILL WARM UP ON THURSDAY /THANKSGIVING/ AS THE COLD AIR WILL BE IN PLACE AND A STRONG INVERSION IS SURE TO SET UP. SO STAYED NEAR GUIDANCE WITH MAX T'S IN THE MID 30S IN OUR NORTH AND BARELY REACHING THE MID 40S IN OUR SOUTHWEST. FRIDAY AND SATURDAY SHOULD SEE A NORTHWEST DOWN SLOPE AFFECT SET UP ALOFT, AND TEMPERATURES WILL RETURN TO MORE SEASONAL READINGS. OVERALL, MADE VERY LITTLE CHANGE TO OUR GOING FORECAST. THE NIL POPS AND MAX/MIN T'S ALL SEEMED TO FIT THE LATEST GUIDANCE NUMBERS, AS WELL AS MATCH SURROUNDING ISC GRIDS NICELY. WORTH NOTING, THE ECMWF MODEL BRINGS A LARGE POSITIVELY TILTED TROUGH INTO OUR WESTERN CWA ON DAY 8, OR SUNDAY NOV 28TH. PLACE LOW 13-14 PERCENT POPS IN SUNDAY AFTERNOON. THAT FEATURE WILL HAVE TO BE WATCHED AS NEXT SUNDAY TIME FRAME GETS CLOSER. && .AVIATION... LIFR CIGS BELOW OVC003 AND MVFR VSBYS IN THE 1 TO 3SM RANGE ARE EXPECTED AT ALL TAF SITES THROUGH 03Z. THEN CIGS MAY RISE UP TO BKN-OVC012-015 AND VSBYS STAY NEAR THE SAME. WINDS WILL BE LIGHT EARLY AND BECOME SOUTHWEST AROUND 10KTS TOWARD MORNING. && .PRELIMINARY POINT TEMPS/POPS... DDC 32 68 38 63 / 0 0 0 0 GCK 29 69 36 61 / 0 0 0 0 EHA 39 69 38 63 / 0 0 0 0 LBL 36 71 38 66 / 0 0 0 0 HYS 33 62 35 54 / 0 0 0 0 P28 38 71 43 67 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH SUNDAY AFTERNOON FOR KSZ061-062-074>076- 084>086. && FN36/12/12
Hazardous weather outlook, Nov 20, 9:48 PM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 948 PM CST SAT NOV 20 2010 KSZ030-031-043>046-061>066-074>081-084>090-211200- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 948 PM CST SAT NOV 20 2010 /848 PM MST SAT NOV 20 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT WIDESPREAD FOG WITH SOME AREAS OF DENSE FOG REDUCING VISIBILITY VALUES TO BELOW ONE QUARTER MILE WILL BE POSSIBLE THROUGH THE REMAINDER OF TONIGHT. LOCATIONS ROUGHLY 30 MILES EITHER SIDE OF A LINE FROM COLDWATER TO GARDEN CITY TO SYRACUSE WILL BE IMPACTED THE MOST BY THIS DENSE FOG. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AREAS OF FOG WILL CONTINUE THROUGH EARLY SUNDAY MORNING WITH FOG CLEARING AND VISIBILITIES IMPROVING BY THE MID MORNING HOURS. A FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IS IN EFFECT THROUGH SUNDAY AFTERNOON. SEE FIRE WEATHER MESSAGE FOR ADDITIONAL DETAILS. A STRONG COLD FRONT WILL MOVE ACROSS KANSAS ON WEDNESDAY WITH THE COLDEST AIR MASS OF THE SEASON EXPECTED. HIGH TEMPERATURES WILL STRUGGLE TO CLIMB OUT OF THE 30S ON WEDNESDAY. A VERY COLD MORNING WITH LOWS IN THE TEENS IS EXPECTED FOR THURSDAY MORNING. WINTER TYPE PRECIPITATION IS NOT EXPECTED WITH THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 9:37 PM CST | Dense Fog Advisory | DDC | Clark, Comanche, Finney, Ford, Grant, Gray and 8 more | 9 hr |
Nearby
Red Flag Warnings in Kansas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.